Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Lower back pain, numbness in hip, tingling spine. MRI showed degenerative change in L5-S1 disc. Pain management?

Hi, I have been experiencing lower back pain, numbness in my left hip and tingling up and down my spine . My doctor originally sent me to a chiropractor. After the second visit to the chiropractor my symptoms became worse. Now it is almost impossible for me to sit without pain. On Monday I had an MRI and it states the following: Degenerative change in the L5-S1 disc and endplates with small left posterolateral protrusion and overlying osteophyte formation causing mild indentation of the left anterior surface of the thecal sac at this level. No appreciable compression of the nerve roots at this or other levels is seen. I have been referred to a spinal surgeon but that is not for another month. Any recommendations for pain management until then?
Asked On : Sun, 12 Aug 2012
Answers:  1 Views:  130
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Thank you for posting your query,
Most important for you now don’t attend now any chiropractic treatment and in generally avoid any movements like flexing, turning, rotation , etc. of your lower back, prohibited lifting heavy weights, sleep on orthopedic matrass, wear protective lumbar belt ( as you saw some athletes wearing ) , use anti inflammatory creams that you can buy over the counter_ diclofenac, Icy hot, Bengay, etc,, and NSAID medication like Ibuprofen , Naproxen. This measures will help relieve the pain and other symptoms but in your case most efficacy are injectable medication , this can prescribe your doctor plus physiotherapy.
I wish you speedy recovery,
Take care,
Answered: Sun, 12 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor